MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ CONNECTOR LUER LOCK (C35); INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ CONNECTOR LUER LOCK (C35); INTRAVASCULAR ADMINISTRATION SET
Model Number 515200
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd phaseal¿ connector luer lock (c35) separated and leaked chemotherapy medicine onto the patient's bed during use.The following information was provided by the initial reporter: "a nurse on our floor disconnected a patients chemo and it sprayed the medication out onto the bed.She had thought it was the female end at first because when she looked at it there was fluid inside the female end.But that makes absolutely zero sense because it was attached to a picc line, so nothing could flush back.The picc was flushing easily without any back pressure.We think it was actually the male end.Numbers so we weren't sure which one it was.Just in case, the lot number for the luer lock connector (c35) is2011213.The patient had chemo running through, with an infusion clamp in place because it is an ambulatory chemo, for approximately 23.5 hours.Cytotoxic exposure of medication on patient's bed linens.".
 
Additional Manufacturer Narrative
Investigation summary: samples for this complaint were sent by the customer; however, samples will not be released by customs agency.No samples or photos received for investigation.Five retained samples from the same lot were evaluated, no issues or defects observed.Also, all of them could be properly connected to a matting component.Leakage testing is performed for all lots during manufacturing to ensure the quality of the membrane.A device history review was performed for the reported lot 2011213, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this issue.The performance of the sealing membrane is reduced after multiple perforations and extended activation time.It is important to follow the instructions for use when using phaseal devices to ensure the product functions properly.Based on the quality team's investigation, we are not able to identify a root cause related to our manufacturing process at this time.
 
Event or Problem Description
It was reported that the bd phaseal¿ connector luer lock (c35) separated and leaked chemotherapy medicine onto the patient's bed during use.The following information was provided by the initial reporter: "a nurse on our floor disconnected a patients chemo and it sprayed the medication out onto the bed.She had thought it was the female end at first because when she looked at it there was fluid inside the female end.But that makes absolutely zero sense because it was attached to a picc line, so nothing could flush back.The picc was flushing easily without any back pressure.We think it was actually the male end.Numbers so we weren¿t sure which one it was.Just in case, the lot number for the luer lock connector (c35) is2011213.The patient had chemo running through, with an infusion clamp in place because it is an ambulatory chemo, for approximately 23.5 hours.Cytotoxic exposure of medication on patient's bed linens.".

Brand Name
BD PHASEAL¿ CONNECTOR LUER LOCK (C35)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12589537
Report Number3003152976-2021-00666
Device Sequence Number4460040
Product Code ONB
UDI-Device Identifier30382905152000
UDI-Public30382905152000
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K123213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number515200
Device Catalogue Number515200
Device Lot Number2011213
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2021
Supplement Date Received by Manufacturer12/28/2021
Initial Report FDA Received Date10/07/2021
Supplement Report FDA Received Date01/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown